Alert archive / North Carolina / Beach Hazards Statements in 2013
Beach Hazards Statement 15, NWS Newport/Morehead City, NC
NWS Newport/Morehead City, NC issued this beach hazards statement at Aug 21, 2013, 3:52 AM EDT. It took effect at Aug 21, 2013, 8:00 AM EDT. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Aug 21, 2013, 3:52 AM EDT (07:52 UTC)
- In effect from
- Aug 21, 2013, 8:00 AM EDT
- Expired
- Aug 21, 2013, 8:00 PM EDT
- In force
- 12 hr
- Issued by
- NWS Newport/Morehead City, NC
The text
As transmitted, in the capitals the NWS used until 2016.
796 WHUS42 KMHX 210752 CFWMHX URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 352 AM EDT WED AUG 21 2013 ...DANGEROUS RIP CURRENTS EXPECTED ALONG THE EASTERN NORTH CAROLINA COAST TODAY... .EAST TO SOUTHEAST SWELL CONTINUES TO IMPACT THE NORTH CAROLINA COAST AND HAS RESULTED IN DANGEROUS RIP CURRENTS ESPECIALLY ALONG THE OUTER BANKS WHERE BEACH PATROLS HAVE BEEN MAKING NUMEROUS RESCUES OVER THE PAST COUPLE OF DAYS. SIMILAR CONDITIONS ARE EXPECTED TO OCCUR TODAY. NCZ095-103-104-220000- /O.NEW.KMHX.BH.S.0015.130821T1200Z-130822T0000Z/ CARTERET-OUTER BANKS DARE-OUTER BANKS HYDE- 352 AM EDT WED AUG 21 2013 ...BEACH HAZARDS STATEMENT IN EFFECT FROM 8 AM EDT THIS MORNING THROUGH THIS EVENING NORTH OF CAPE LOOKOUT... THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED A BEACH HAZARDS STATEMENT...WHICH IS IN EFFECT FROM 8 AM EDT THIS MORNING THROUGH THIS EVENING. * HAZARDS...DANGEROUS RIP CURRENTS ALONG WITH 2 TO 4 FOOT SHORE BREAK. * LOCATION...BEACHES NORTH OF CAPE LOOKOUT. * TIMING AND TIDES...RIP CURRENTS ARE MOST PREVALENT A COUPLE HOURS EITHER SIDE OF LOW TIDE WHICH OCCURS TODAY AROUND 215 PM. PRECAUTIONARY/PREPAREDNESS ACTIONS... RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN THE SANDBAR AND IN THE VICINITY OF STRUCTURES SUCH AS GROINS...JETTIES AND PIERS. HEED THE ADVICE OF LIFEGUARDS AND THE BEACH PATROL. PAY ATTENTION TO FLAGS AND POSTED SIGNS POSTED NEAR BEACH ACCESS POINTS AND LIFEGUARD STATIONS. IF YOU BECOME CAUGHT IN A RIP CURRENT...DO NOT PANIC. REMAIN CALM AND BEGIN TO SWIM PARALLEL TO SHORE. ONCE YOU ARE AWAY FROM THE FORCE OF THE RIP CURRENT...BEGIN TO SWIM BACK TO THE BEACH. DO NOT ATTEMPT TO SWIM DIRECTLY AGAINST A RIP CURRENT...SINCE IT CAN EXHAUST AND EVEN KILL THE STRONGEST SWIMMER. PLEASE VISIT THE FOLLOWING WEBSITE TO SHARE YOUR THOUGHTS ON THE NEW BEACH HAZARDS STATEMENT... HTTP://WWW.WEATHER.GOV/SURVEY/NWS-SURVEY.PHP?CODE=CHMBHS && $$
What forecasters said that day
The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Newport/Morehead City, NC wrote its last area forecast discussion before this beach hazards statement went out at Aug 21, 3:45 AM EDT, 7 minutes earlier.
Area forecast discussion, Aug 21, 3:45 AM EDT, 7 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 345 AM EDT WED AUG 21 2013 .SYNOPSIS... A PERSISTENT FRONTAL BOUNDARY WILL WEAKEN OVER EASTERN NORTH CAROLINA TODAY AS HIGH PRESSURE CONTINUES OVER THE ATLANTIC. A COLD FRONT WILL APPROACH THE AREA FRIDAY AND PUSH SOUTH OF THE REGION SATURDAY. HIGH PRESSURE WILL THEN BUILD IN FROM THE NORTH THROUGH EARLY NEXT WEEK. && .NEAR TERM /TODAY/... AS OF 330 AM WED...BROAD SW FLOW CONTINUES WITH WESTERN ATLANTIC RIDGE OFFSHORE. FRONTAL BOUNDARY THAT HAS BEEN PERSISTENT OVER E NC IS FINALLY EXPECTED TO WEAKEN TODAY AS HIGH PRES BUILDS IN FROM THE EAST. THIS WILL BRING WINDS AROUND TO THE SOUTH WITH TYPICAL SEA BREEZE CONVECTION EXPECTED TO DEVELOP BY AFTERNOON. IT APPEARS THE BEST CHANCE OF RAIN WILL BE ALONG THE HWY 17 CORRIDOR WHERE HIGH CHANCE POPS ARE FORECASTED...PROPAGATING INLAND THROUGH THE AFTERNOON. WITH PWATS AGAIN ON THE HIGH SIDE...NEAR 2 INCHES...ISOLATED MINOR FLOODING WILL BE A CONCERN ESP FOR AREAS THAT RECEIVED HEAVY RAIN IN RECENT DAYS. COASTAL AREAS ARE EXPECTED TO REMAIN MAINLY DRY WITH ONLY ISOLATED POPS. HIGH TEMPS WILL BE NEAR CLIMO IN THE UPPER 80S INLAND TO MID 80S COAST. && .SHORT TERM /TONIGHT/... AS OF 330 AM WED...ANY DIURNAL CONVECTION WILL WANE THIS EVENING WITH LOSS OF SOLAR INSOLATION. LOW TEMPS WILL ONCE AGAIN DROP DOWN TO NEAR 70 INLAND TO LOW/MID 70S COAST. COULD ONCE AGAIN BE FOG DEVELOPMENT...ESP AREAS THAT RECEIVE RAINFALL AS BOUNDARY LAYER CONTINUES TO REMAIN MOIST. LATER SHIFTS WILL HAVE TO MONITOR FOR POTENTIAL INCLUSION OF FOG IN GRIDS. && .LONG TERM /THURSDAY THROUGH TUESDAY/... AS OF 330 AM WEDNESDAY...SLIGHT AMPLIFICATION OF THE EASTERN US UPPER TROUGH IS EXPECTED THURSDAY AND FRIDAY AS AT LEAST 2 SHORTWAVES ROTATE THROUGH THE TROUGH. THE FIRST SHORTWAVE THURSDAY WILL IMPINGE UPON A MOIST AND UNSTABLE AIRMASS AND IN CONCERT WITH DIFFERENTIAL HEATING BOUNDARIES WILL PRODUCE SCATTERED SHOWERS AND THUNDERSTORMS. THE MAIN THREAT WILL BE THE POTENTIAL FOR POOR DRAINAGE FLOODING WITH PW VALUES AROUND 2" SIGNALING THE POTENTIAL FOR TORRENTIAL DOWNPOURS AND SATURATED SOILS FROM THE FREQUENT RAINS OF THE PAST 2 WEEKS. SIMILAR CONDITIONS ARE EXPECTED ON FRIDAY AS A SURFACE COLD FRONT WILL BE ASSOCIATED WITH THE SECOND SHORTWAVE AND WILL PRODUCE SCATTERED SHOWERS AND THUNDERSTORMS. THE SHOWER AND THUNDERSTORM THREAT WILL CONTINUE FRIDAY NIGHT AS THE COLD FRONT SWEEPS ACROSS THE REGION LATE. IN DEFERENCE TO THE SLOWER ECMWF MODEL TIMING OF THE FRONT WILL HANG ON TO CHANCE POPS SOUTHERN AREAS THROUGH EARLY AFTERNOON SATURDAY. EXPECT SEASONAL TEMPS THROUGH FRIDAY WITH HIGHS IN THE MID TO UPR 80S AND LOWS FROM THE UPR 60S INLAND AND MID 70S COAST. SLIGHTLY COOLER...LESS HUMID AND DRIER WEATHER CONDITIONS ARE EXPECTED FROM SATURDAY AFTERNOON INTO EARLY NEXT. THE STRONG AND PERSISTENT UPPER RIDGE IS FORECAST TO BUILD INTO THE CENTRAL US...PUSHING THE EASTERN UPPER TROUGH AXIS JUST OFF OF THE COAST. AT THE SURFACE A SEASONABLY STRONG HIGH PRESSURE WILL BUILD OVER THE REGION AND PERSIST INTO EARLY NEXT WEEK. FORECAST HIGHS WILL RANGE FROM AROUND 80 BEACHES TO THE MIDDLE 80S INLAND WITH LOWS IN THE MID TO UPPER 60S INLAND TO THE LOWER AND MID 70S COAST. && .AVIATION /07Z WEDNESDAY THROUGH SUNDAY/... SHORT TERM /THROUGH TONIGHT/... AS OF 130 AM WED...EXPECTING DETERIORATING CONDITIONS OVERNIGHT AS MOIST BOUNDARY LAYER LEADS TO IFR/LIFR DEVELOPMENT...MOST PRONOUNCED AND WIDESPREAD ACROSS SW CWA AT KEWN AND KOAJ. CONDITIONS WILL SLOWLY IMPROVE TO MVFR BY MORNING AND THEN BECOME VFR BY WED AFTERNOON. SCT SHOWERS/THUNDERSTORMS EXPECTED TO DEVELOP ALONG SEA BREEZE BY AFTERNOON. LONG TERM /THURSDAY THROUGH SUNDAY/... AS OF 330 AM WEDNESDAY...SCATTERED MAINLY AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS THROUGH FRIDAY WILL PRODUCE BRIEF SUB VFR CONDITIONS. A SMALL RISK FOR SHOWERS AND THUNDERSTORMS WILL PERSIST FRIDAY NIGHT AS A COLD FRONT CROSSES THE AREA LATE. DRIER AND MORE STABLE CONDITIONS ARE EXPECTED FOR SATURDAY AND SUNDAY AS HIGH PRESSURE BUILDS OVER THE AREA WITH PREVAILING VFR CONDITIONS EXPECTED. && .MARINE... SHORT TERM /THROUGH TONIGHT/... AS OF 330 AM WED...LIGHT E TO NE WINDS OBSERVED EARLY THIS MORNING. WINDS WILL SHIFT TO SE THROUGH THE DAY THOUGH REMAIN ON THE LIGHT SIDE...AROUND 5 KT. SEAS WILL CONTINUE 2 TO 3 FEET. WINDS SHIFT TO SW TONIGHT AND INC SLIGHTLY TO 5 TO 10 KT AS HIGH PRES SHIFTS FURTHER OFFSHORE AND APPROACHING SHORT WAVE TROUGH BEGINS TO INFLUENCE THE WATERS. LONG TERM /THURSDAY THROUGH SUNDAY/... AS OF 330 AM WEDNESDAY...SURFACE HIGH PRESSURE OFF THE SE COAST WILL RESULT IN SOUTH TO SOUTHWEST FLOW OVER THE MARINE AREA THURSDAY. THE PRESSURE GRADIENT TIGHTENS AHEAD OF A COLD FRONT APPROACHING FROM THE NW LATE THURSDAY INTO FRIDAY WHICH WILL LEAD TO WINDS INCRG TO 15 KT WITH SEAS 3-4 FT. THE FRONT WILL MOVE SOUTH OF THE WATERS EARLY IN THE WEEKEND WITH NLY WINDS INCRG TO 15 KT...POSSIBLY 15-20 KT...ACRS THE NRN AND CENTRL WATERS WITH SEAS BUILDING TO 3-5 FT. AT THIS TIME DO NOT ANTICIPATE SCA CONDS BUT COULD BE CLOSE ACRS THAT AREA...ESPECIALLY FOR THE OUTER WATERS...DURG THE WEEKEND. && .MHX WATCHES/WARNINGS/ADVISORIES... NC...NONE. MARINE...NONE. && SYNOPSIS...TL NEAR TERM...TL SHORT TERM...TL LONG TERM...JME AVIATION...TL/JME MARINE...TL/JME
Hazardous weather outlook, Aug 20, 10:51 PM EDT, 5 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 1051 PM EDT TUE AUG 20 2013 NCZ029-044>047-079>081-090>094-220300- MARTIN-PITT-WASHINGTON-TYRRELL-MAINLAND DARE-GREENE-BEAUFORT- MAINLAND HYDE-DUPLIN-LENOIR-JONES-CRAVEN-PAMLICO- 1051 PM EDT TUE AUG 20 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ103-220300- OUTER BANKS DARE- 1051 PM EDT TUE AUG 20 2013 ...MODERATE RIP CURRENT RISK IN EFFECT THROUGH WEDNESDAY EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. MODERATE RIP CURRENT RISK. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. MODERATE RIP CURRENT RISK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ095-098-104-220300- CARTERET-ONSLOW-OUTER BANKS HYDE- 1051 PM EDT TUE AUG 20 2013 ...MODERATE RIP CURRENT RISK IN EFFECT THROUGH WEDNESDAY EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. MODERATE RIP CURRENT RISK. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. MODERATE RIP CURRENT RISK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Newport/Morehead City, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 21, 6:36 PM EDT | Special Weather Statement | MHX | Lenoir | 54 min |
| Aug 21, 7:04 PM EDT | Special Weather Statement | MHX | Duplin | 41 min |
| Aug 21, 7:22 PM EDT | Special Weather Statement | MHX | Greene, Pitt | 53 min |
| Aug 21, 7:47 PM EDT | Special Weather Statement | MHX | Duplin | 58 min |
Nearby
Beach Hazards Statements in North Carolina, 2013Every beach hazards statement in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.